iCliniq logo

Ask a Doctor Online Now

HomeAnswersInternal Medicineliver testsWhy is my indirect bilirubin level high?

What is the reason for change in liver function tests? Taking Concor 5 mg for High BP.

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At June 12, 2018
Reviewed AtJanuary 29, 2024

Patient's Query

Hi doctor,

I am a 45 year old male. I have recently checked my blood test and my liver function test shows 1.6 total bilirubin, 0.6 direct bilirubin and 0.9 indirect bilirubin. What might be the problem? I have high blood pressure and fatty liver. My current medication includes Covance 25 mg, Concor 5 mg and Storvas 5 mg. I am worried. Please advise.

Hi,

Welcome to icliniq.com. Considering your indirect bilirubin being high (attachment removed to protect patient identity), it is generally a sign of hemolysis(breakdown of red blood cells). Did you have a recent fever? You also have fatty liver, which may also cause this. I would suggest you to repeat the test after two weeks. If it is still high, then repeat a complete liver profile with direct and indirect Coombs test, LDH (lactate dehydrogenase) and serum haptoglobin.

Patient's Query

Thank you doctor,

No, I did not have fever. I do not have any issues other than the fatty liver problem. I am afraid whether this is a symptom of any type of cancer.

Hi,

Welcome back to icliniq.com. Please do not overthink yourself. It is probably may be nothing. Repeat the tests after two weeks. If they are not normal, then we may need to investigate further.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Abhishek Kirti Dixit
Dr. Abhishek Kirti Dixit

Nephrology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Internal Medicine

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy